Ask an Eye M.D.Question Topics
Ask an Eye M.D. Answer Archive
Please read our important medical disclaimer.
I was diagnosed with presumed ocular histoplasmosis syndrome 15 years ago. About 6 months ago after a 10 hour airplane flight, I lost central vision in my right eye (good up until then). I thought my vision was stable after three treatments with Avastin, but recently I had another long flight and my vision deteriorated further. Could flying be responsible for causing the blood vessels to leak?
There have been no studies or case series that relate flying to the progression or activity of choroidal neovascularization from AMD or histoplasmosis. That being said, everyone is unique. The typical "life span" of an injection of Avastin (bevacizumab) is 1-2 months so it is possible that the medication may have just "worn off" around the time of the flight.
Answered by: John Kitchens, MD
Have a question that hasn't been answered yet? Ask it!
Answered: Feb 07, 2013
Search for Questions & Answers
Meet Our Experts
- Your questions are answered by more than two dozen members of the American Academy of Ophthalmology who volunteer their time with EyeSmart.